Tennessee, 2009Heavy Rain in Tennessee, September 25, 2009
September 25, 2009 · NWS OHX · 1 event in 1 county or zone
As southerly flow aloft brought upper level disturbances across Middle Tennessee just after midnight, showers developed across southeastern portions of the mid state. In Warren County, a historic landmark received damage from the heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As southerly flow aloft brought upper level disturbances across Middle Tennessee just after midnight, showers developed across southeastern portions of the mid state. In Warren County, a historic landmark received damage from the heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 24, 9:10 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 24, 9:10 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1010 PM CDT THU SEP 24 2009
.EVENING DISCUSSION UPDATE...
ISOL/SCT CONVECTION REMAINS BUT IS CONTINUING TO DECREASE IN
COVERAGE AND INTENSITY. WILL GO AHEAD AND REDUCE POPS AT THIS TIME.
GIVEN THE LATEST RUC AND NAM12 SOLUTIONS...WILL LOWER POPS TO THE
20-30 PERCENT RANGE FOR MOST AREAS. UPDATE OUT SHORTLY.
&&
.UPDATE...FOR 00Z AVIATION DISCUSSION.
&&
.AVIATION...00Z AVIATION DISCUSSION.
UNCERTAINTIES...CEILINGS...VSBY(ESPECIALLY WITH EXPECTED FOG DEVELOPMENT)
....LOCATION/DEVELOPMENT TIMING SHWRS/TSTMS. EXPECT SEVERAL AMD
THRU PERIOD. BEST FOG DEVELOPMENT CSV WITH MOISTURE INCREASING
ACROSS E THRU NIGHT(IFR). POSSIBLE BNA...BUT APPROACHING SUNRISE
DEVELOPMENT EXPECTED(IFR VSBYS/LIFR CEILINGS). SHWRS DIURNAL BASED
AND SHOULD END CSV NEXT ONE TO TWO HOURS. LINE OF SHWRS/TSTMS
SHOULD REMAIN W OF BNA...THUS VCSH EARLY EVENING. OTHERWISE...
MENTIONED VCSH LATE MORNING HOURS TO VCTS MID AFTERNOON BNA/CSV.
&&
.PREV DISCUSSION... /ISSUED 614 PM CDT THU SEP 24 2009/
.DISCUSSION...
MID/UPPER LEVEL RIDGING STRETCHES FROM CENTRAL AL AND MS EASTWARD
INTO THE ATLANTIC. SW FLOW ALOFT IS APPARENT ACROSS WESTERN TN.
RADAR SHOWING A NEARLY SOLID BAND OF CONVECTION FROM BOLIVAR TN
NORTHWARD THROUGH THE DOVER AND PARIS AREAS. ELSEWHERE ACROSS THE
MID STATE...ONLY ISOLATED LIGHT SHOWER ACTIVITY EXISTS.
AFOREMENTIONED CONVECTION BAND IS OCCURRING NEAR THE SPINE OF A N-S
SFC TROUGH. THIS FEATURE IS EXPECTED TO LIFT SLOWLY NORTHWARD
OVERNIGHT AND BECOME ALIGNED NW-SE. THUS...AFTER 06Z...BETTER
ORGANIZED CONVECTION WILL LIKELY BE NORTH OF THE MID STATE.
FOR THE UPDATE...IN ADDITION TO GETTING RIF OF THE LATE AFTERNOON
WORDING...WILL TREND POPS DOWNWARD. HIGHER EVENING POPS WILL STILL
RESIDE ACROSS WESTERN ZONES AS PER THE CURRENT ACTIVITY AND THE
POSITION OF THE SFC TROUGH.
OTW...WITH MOST OF MIDDLE TN ON THE EAST SIDE OR SOUTH OF THE
TROUGH...SHOULD SEE LIGHT SOUTH WINDS CONTINUE. CURRENT DEW POINTS
ARE GENERALLY IN THE 70 TO 75 DEGREE RANGE. SO...UPPER 60S MINIMUM
TEMPS FOR MOST AREAS LOOKS REASONABLE.
TIME HEIGHT DIAGRAMS STILL SHOW PLENTIFUL MOISTURE IN PLACE SO WILL
CONTINUE WITH A MOSTLY CLOUDY SKY. FINAL ADJUSTMENT WILL BE TO
INCLUDE PATCHY FOG LATE. NUMERICAL SOLUTIONS IN LINE WITH VSBYS
APPROACHING A MILE OR LESS AT BNA AND CSV AS WE MOVE TOWARD SUNRISE.
GRAPHICAL DEW POINT DEPRESSIONS AND SFC WIND ANALYSIS REALLY SHOWS
CONDITIONS SOCKED IN TOWARD 12Z. FOR NOW...WILL JUST INCLUDE PATCHY
FOG.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
31/JBW
Hazardous weather outlook, Sep 24, 4:05 AM CST, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT THU SEP 24 2009
TNZ005>011-022>034-056>066-075-077>080-093>095-251015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
505 AM CDT THU SEP 24 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AND
SATURDAY AS AN UPPER LEVEL TROUGH PUSHES INTO THE OHIO AND
TENNESSEE RIVER VALLEYS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT EXPECTED.
JLM
Heavy Rain, Warren
- When
- September 25, 12:00 AM CST to 1:00 AM CST
- Where
- Warren County, 1.85 mi SW of Shady Rest
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 35.699, -85.741
The historic Birthing Tree, which has been estimated to be between 200 and 400 years old, lost one huge limb which fell onto Sparta Street, blocking the street, and causing downed telephone lines. The city landscape manager reported that the added weight from the heavy rainfall that morning resulted in the limb breakage, as the tree had recently been inspected by an arborist and this particular limb was deemed healthy.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, September 25, 20091 death · 1 injured · 1 event
- Dense Fog in Illinois, September 25 to 26, 20091 death · 1 event
- Dense Fog in Illinois, September 25 to 26, 200920 events
- Lightning Strike in North Carolina, September 25, 20092 injured · 1 event
- Flash Flooding and Heavy Rain in Kentucky, September 25 to 26, 2009$5,000 · 14 events
- Flash Flooding in Tennessee, September 25, 20096 events
- Dense Fog in Indiana, September 25 to 26, 20096 events
- Hail and Damaging Wind in Texas, September 25, 20091.25 in hail · 4 events
- Damaging Winds in Kansas, September 25, 2009$6,000 · 52 kt wind · 2 events
- Flash Flooding in Virginia, September 25, 20092 events
- Flash Flooding in Kentucky, September 25 to 26, 20092 events
- Funnel Cloud in Louisiana, September 25, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 196931.